MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No code available (shallow angle, iris too close to cornea).Lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that on (b)(6) 2016 the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, diopter -3.0, into the patient's eye.Reportedly, the lens was "over vaulted," causing the iris to be too close to the cornea, with shallow angles becoming significant on (b)(6) 2017.The lens remains implanted with surgery planned for late (b)(6) 2017.
 
Additional Manufacturer Narrative
Updated information: the lens was exchanged on (b)(6) 2017.The patient is seeing 20/15 and vault is now 0.55.Angles are "much improved." (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7110003
Report Number2023826-2017-01878
Device Sequence Number1068107
Product Code MTA
UDI-Device Identifier00841542103152
UDI-Public00841542103152
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age38 YR